Thunderstorm Wind, Boone
- When
- May 26, 3:30 PM EST to 3:32 PM EST
- Where
- Boone County, 1.75 mi SW of Walton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 38.850, -84.620
A large tree was downed.
Scattered thunderstorms developed in the afternoon along a remnant frontal boundary that was situated over the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed in the afternoon along a remnant frontal boundary that was situated over the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 2:32 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 332 PM EDT Sun May 26 2019 .SYNOPSIS... Showers and thunderstorms will affect the region this evening as a front drops south into the area. The front will lift back north on Memorial Day keeping scattered storms in the forecast. Warm and humid conditions and unsettled weather will be the rule into next week with a chance of thunderstorms each day. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Mid level shortwave evident on water vapor imagery tracking across Southern IL moving into Southern IN. Thunderstorms are increasing in coverage in the moderately unstable airmass over the Ohio Valley ahead this shortwave. Bulk shear of 45 to 50 kts is resulting in organized storms and rotating updrafts. Rotating supercell over Hocking county has produced 3 inch diameter hail. Threat for severe weather will continue into this evening. Damaging winds and large hail are the primary threats with generally weak low level hodographs. With the passage of this shortwave - thunderstorms will diminish early this evening with the front slipping south of the Ohio River and stalling out overnight. Low clouds and some fog will likely develop overnight in the moist environment along and north of the boundary. Overnight low temperatures to range from near 60 north to the mid 60s south. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... Another mid level shortwave to track through the Ohio Valley with the front lifting back north as a warm front Monday afternoon. Moderate instability develops late in the day across the west as the warm front begins to pivot north. Severe storms will again be possible in this region. Mondays highs to range from the upper 70s north to mid 80s south. Mid level ridge builds into the region Monday night with the front pushing north of the region into the Great Lakes. Storm chances will diminish across the south but will keep a slight chance across the far north. Expect mild lows Monday night in the mid and upper 60s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... An active weather pattern will continue through the coming week. The Ohio Valley will remain on the northern periphery of a mid-level ridge through Thursday, with occasional chances for storms expected as disturbances move eastward through the flow. As this occurs, a surface frontal boundary is expected to remain somewhere in the area, though generally favored to be just north of the ILN CWA, keeping the region within an area of warm and moist conditions. As it appears right now, this boundary should almost certainly be north of the area on Tuesday, leading to the CWA being largely warm sectored and capped, and unlikely to be a source of convective development. Nonetheless, there are some indications that convection developing closer to the front may propagate southward into the forecast area during the afternoon/evening, warranting some 20-30 PoPs north of Interstate 70. Tuesday should also be the warmest day of the extended period, with highs in the mid 80s to lower 90s. As the front oscillates slightly southward on Wednesday, and a shortwave approaches from the west, temperatures should moderate slightly -- but chances for storms will also increase. A more pronounced shortwave is expected to move into the area on Thursday, along with a further southward progression of the surface boundary. This will lead to what appears to be the greatest chance for precipitation during peak diurnal timing. Beyond Thursday, there are timing differences in the models regarding the progression of a secondary trough moving across the Great Lakes -- the 00Z ECMWF, for example, is a little more amplified and slower with its eastward motion. Thus, there is much less certainty with the precipitation forecast for Friday and beyond. This is especially true heading into the weekend, when flow will set up in more of a pseudo-zonal orientation, with quicker shortwaves that are very hard to time out. Temperatures from Thursday through the weekend should be slightly cooler than earlier in the week, but generally still near to slightly above normal. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Thunderstorms will increase in coverage in the moderately unstable airmass over the Ohio Valley ahead of a shortwave located over Southern Illinois. Bulk shear will support organized storms with damaging winds and large hail possible this aftn into early evening. Have a tempo group in TAFs for time when the best threat for storms is forecast. Have MVFR ceilings and IFR vsbys in the storms but brief IFR ceilings are possible. With the passage of this s/w - thunderstorms will diminish early this evening with the front slipping south of the Ohio River and stalling out overnight. Fog and low clouds are expected to develop north of the front. The best chance for IFR conditions will occur across the southern TAF sites. Vsbys will improve and expect ceilings to lift to VFR by late morning. The front to lift back north as a warm front Monday with additional thunderstorms expected. OUTLOOK...Thunderstorms possible Monday afternoon into Monday night, then again Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR/Sites NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous Weather Outlook National Weather Service Wilmington OH 955 AM EDT Sun May 26 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271400- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 955 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms will affect the region today. Damaging winds and large hail will be a possibility with these storms. Heavy rainfall will be a concern, resulting in potential flooding issues. The main timeframe for severe weather will be between 2 PM to 9 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An isolated strong to severe thunderstorm will be possible Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM TSTM WND GST 4 ENE JOHNSTOWN 40.17N 82.63W
05/26/2019 M55 MPH LICKING OH PUBLIC
DAVIS WEATHER STATION MEASURED 55 MPH AT RESIDENCE.
&&
JEGSpecial Weather Statement
National Weather Service Wilmington OH
358 PM EDT Sun May 26 2019
KYZ091>093-OHZ077-078-262030-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
358 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...BOONE...
CENTRAL HAMILTON AND WESTERN CLERMONT COUNTIES UNTIL 430 PM EDT...
At 358 PM EDT, radar indicated a strong thunderstorm over Edgewood,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, Blue Ash, Loveland, Reading, Montgomery,
Madeira, Edgewood, Alexandria, Elsmere, Wyoming, Cheviot, Fort
Mitchell and Villa Hills.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-71 in Ohio between mile markers 0 and 15.
I-74 in Ohio between mile markers 13 and 19.
I-75 in Kentucky between mile markers 168 and 191.
I-75 in Ohio between mile markers 0 and 12.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3918 8470 3927 8421 3887 8407 3885 8423
3887 8423 3885 8430 3881 8463
TIME...MOT...LOC 1958Z 255DEG 24KT 3900 8456
ConiglioPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG SE GOSHEN 39.23N 84.16W
05/26/2019 CLERMONT OH PUBLIC
A 3-INCH DIAMETER TREE FELL. TIME ESTIMATED FROM RADAR.
&&
JEGSpecial Weather Statement
National Weather Service Wilmington OH
419 PM EDT Sun May 26 2019
KYZ093-OHZ077-078-262045-
Campbell KY-Hamilton OH-Clermont OH-
419 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...SOUTHEASTERN HAMILTON
AND CENTRAL CLERMONT COUNTIES UNTIL 445 PM EDT...
At 419 PM EDT, radar indicated a strong thunderstorm over Alexandria,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Locations impacted include...
Alexandria, Highland Heights, Claryville, Forestville, Amelia,
Bethel, New Richmond, Williamsburg, Batavia, Silver Grove, Melbourne,
Salem Heights, Riverbend And Coney Island, Withamsville, Coldstream,
Cold Spring, Ryland Heights, Sherwood, Owensville and Crestview.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3897 8443 3899 8444 3904 8445 3918 8413
3906 8402 3888 8404 3886 8423 3887 8423
3885 8429 3884 8440
TIME...MOT...LOC 2019Z 242DEG 24KT 3894 8435
HatzosPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 2 S ALEXANDRIA 38.93N 84.38W
05/26/2019 M46 MPH CAMPBELL KY TRAINED SPOTTER
PEA-SIZED HAIL PRESENT ALONG WITH WIND GUST. WIND
MEASURED BY PERSONAL WEATHER STATION.
&&
CHSpecial Weather Statement National Weather Service Wilmington OH 429 PM EDT Sun May 26 2019 KYZ091>093-OHZ077-262100- Boone KY-Kenton KY-Campbell KY-Hamilton OH- 429 PM EDT Sun May 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...BOONE AND SOUTH CENTRAL HAMILTON COUNTIES UNTIL 500 PM EDT... At 429 PM EDT, radar indicated a strong thunderstorm over Florence, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... One half inch diameter hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Cincinnati, Covington, Florence, Independence, Erlanger, Fort Thomas, Newport, Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills, Highland Heights, Taylor Mill, Bellevue, Fort Wright, Dayton, Ludlow, Southgate and Crescent Springs. This includes the following Interstates... I-71 in Kentucky between mile markers 71 and 77. I-71 in Ohio between mile markers 0 and 3. I-75 in Kentucky between mile markers 169 and 191. I-75 in Ohio between mile markers 0 and 2. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3908 8475 3914 8441 3885 8437 3881 8470 TIME...MOT...LOC 2029Z 255DEG 38KT 3897 8464 Coniglio
The Cincinnati radar (KILN), 94 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 817254.